MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD SHIELDED IV CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD SHIELDED IV CATHETER; INTRAVASCULAR CATHETER
Catalog Number 381533
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Codes Pain (1994); Foreign Body In Patient (2687)
Date of Event 08/09/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a bd insyte autoguard shielded iv catheter had the cannula break off inside the patient's vein, requiring surgical intervention.Additionally, another catheter broke off in the patient's vein, also requiring surgical intervention.The following information was provided by the initial reporter: ".I have been injured by you guys twice i have had two ivs break in my arm in a span of two months which both require surgery".
 
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported a bd insyte autoguard shielded iv catheter had the cannula break off inside the patient's vein, requiring surgical intervention.Additionally, another catheter broke off in the patient's vein, also requiring surgical intervention.The following information was provided by the initial reporter: ".I have been injured by you guys twice i have had two ivs break in my arm in a span of two months which both require surgery.".
 
Additional Manufacturer Narrative
H.6.Investigation: our quality engineer inspected the photographs submitted for evaluation.Bd received eight photos.One of the photos displayed a view of the catheter adapter that appeared to be missing the catheter tubing.Damage to the catheter tubing that leads to separation from the catheter adapter can occur both in the manufacturing environment and in the user environment during application.Unfortunately, the photo provided a very limited view.In order to perform a comprehensive investigation for this defect, a physical sample of the adapter and/ or catheter tubing would be required so the separation site could be inspected microscopically.Based on the photos alone, bd was unable to determine a definite root cause.A device history record review showed no non-conformances associated with this issue during the production of this batch.

Brand Name
BD INSYTE AUTOGUARD SHIELDED IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12849396
Report Number1710034-2021-01002
Device Sequence Number17164024
Product Code FOZ
UDI-Device Identifier00382903815333
UDI-Public00382903815333
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number381533
Device Lot Number1104336
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2021
Supplement Date Received by Manufacturer01/31/2022
Initial Report FDA Received Date11/19/2021
Supplement Report FDA Received Date02/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED BD CATHETER
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown